Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
redfield11

Can medication give you adult acne?

Recommended Posts

That was the only title i could think of because this is kind of a weird question.

Question: Is there any chance that taking medications (creams/antibiotic pills) during teenage years and early twenties keeps your body from essentially, adjusting, to acne? (2 examples, bottom one is quick if you don't want to read much)

Example: For instance, for the average person who gets acne, they get it during mid teens (15/16) and then that continues on until around 20 and begins to fade away. Of course there are plenty of people that have a different timetable (done with acne earlier or later, even affected by it all their life). But what if that typical person takes different pills (minocyline, doxy, etc.) and a cream (epiduo, duac, etc) throughout those year? Could that make it harder for the body to work out it's acne problem by itself?

Quicker Example: Kind of like how hand sanitzers make it harder for kids to build immunities to virus's.

Thanks,

Cam

Link to post
Share on other sites

That was the only title i could think of because this is kind of a weird question.

Question: Is there any chance that taking medications (creams/antibiotic pills) during teenage years and early twenties keeps your body from essentially, adjusting, to acne? (2 examples, bottom one is quick if you don't want to read much)

Example: For instance, for the average person who gets acne, they get it during mid teens (15/16) and then that continues on until around 20 and begins to fade away. Of course there are plenty of people that have a different timetable (done with acne earlier or later, even affected by it all their life). But what if that typical person takes different pills (minocyline, doxy, etc.) and a cream (epiduo, duac, etc) throughout those year? Could that make it harder for the body to work out it's acne problem by itself?

Quicker Example: Kind of like how hand sanitzers make it harder for kids to build immunities to virus's.

Thanks,

Cam

Link to post
Share on other sites
That was the only title i could think of because this is kind of a weird question.

Question: Is there any chance that taking medications (creams/antibiotic pills) during teenage years and early twenties keeps your body from essentially, adjusting, to acne? (2 examples, bottom one is quick if you don't want to read much)

Example: For instance, for the average person who gets acne, they get it during mid teens (15/16) and then that continues on until around 20 and begins to fade away. Of course there are plenty of people that have a different timetable (done with acne earlier or later, even affected by it all their life). But what if that typical person takes different pills (minocyline, doxy, etc.) and a cream (epiduo, duac, etc) throughout those year? Could that make it harder for the body to work out it's acne problem by itself?

Quicker Example: Kind of like how hand sanitzers make it harder for kids to build immunities to virus's.

Thanks,

Cam

I believe the antibiotics can cause bad bacteria to get out of control and cause adult acne. Look up candida, I believe that is what is causing my acne at 23 years of age.

Link to post
Share on other sites

I believe its a possibility, yes...antibiotics can do other negative things, yeast infections(candida) lowering resistance, digestive problems...have you taken probiotics since?

Also if youre female birth control can either help OR make your skin worse. Depends on the pill, and depends on teh person.

Sorry, no one answer on this! But, anything can aggreivate acne in certain people. The trick is finding out waht.

A

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×